Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Had rapid heartbeat. Feeling thirsty and huge stomach. What should I do to get relief?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
had rapid heartbeat last week in hospital -- no issues with heart or blood clots
last 2 weeks drinking 100-250 oz of water and still very very thirsty/dehydrated?
Bloating last 7 days pretty bad to the point now stomach is huge and still feel like air is being pumped in it
( like i am 9 mos pregnant though I am a guy lol
Going to gastro tonight ---- taking gas ex to no avail --- anything I can do to alleviate the symptoms till tomorrrow ?
Posted Sun, 7 Oct 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Enrique Molina 41 minutes later
I understand you were admitted to the hospital because of a rapid heartbeat or arrhythmia (so i am guessing Atrial fibrillation or flutter). The only direct relation with your bloating symptoms I can think is that you had decreased blood flow to a portion of your intestines during your "rapid heartbeat attack" or arrhythmia, which could lead to a self limited episode of ischemia (decreased blood flow to the intestine). I am not sure if they gave you any medications during your hospital stay that could have potentially triggered those side effects.
OTher issues to be considered are: slow bowel transit due to diabetes which can lead to delayed gastric emptying and bloating; celiac sprue; thyroid problems; viral infection, etc.
While you see the gastroenterologist i recommend you to continue taking Gas-X. You can also try "Beano" (over the counter). Avoid fruits and vegetables since these can cause a lot of gas. Do a trial of avoiding dairy products.
Hope that helps, let me know if you have any other questions or comments.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor